why do i feel tired and low?
Mar 28, 2009
dear sir/madam i have started medication for hiv as my cd 4 count was under 200 and vl 40 .000 now im taking darunavir 900mg and norvir 100mg once a day i ve been undetectable for past 4 months but since i started treatment i feel very tired and low all the time? also my sex libido gone out the window.why is that and what can i do about it? many thanks paul
Response from Dr. Frascino
Fatigue coupled with loss of libido could suggest hypogonadism (low testosterone levels). This is quite common in we virally enhanced dudes. A simple blood test, the free-testosterone level, can diagnose this condition. Treatment is effective and convenient. You apply a testosterone gel topically once per day.
If hypogonadism is not the problem, there are many other potential causes for HIV-related fatigue. Take a read through the archives of this forum. We have an entire chapter devoted to causes of HIV-related fatigue. Because of the associated unhappy state of your Mr. Happy, the two most common underlying causes would be hypogonadism and psychological problems (such as depression). So I'd investigate these possibilities first.
Good luck Paul.
Hope you're "up" (in both senses of the word) again soon.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.